MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71338665
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed due to cup loosening.The cup was exchanged to competitor's product.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8954174
Report Number1020279-2019-03236
Device Sequence Number2151113
Product Code MBL
UDI-Device Identifier00885556021491
UDI-Public00885556021491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338665
Device Lot Number17GM14497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date09/02/2019
Supplement Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR